MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 470027-64
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the endoscope for evaluation, but evaluation has not been completed as of the date of this report.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 30-degree endoscope plus had several issues.Firstly, the signal and image were lost immediately when the camera was flipped up or down.Secondly, the surgeon experienced a delay and asynchrony.Thirdly, the information bar at the top of the system indicated that the left eye's field of view was lost.Fourthly, the screen flickered at random times during the operation.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: firstly, regarding the use of the endoscope's functions, there were no issues or error reports before this incident.Secondly, during the prostatectomy, the surgeon performed an upward-looking operation by flipping the endoscope, without any reverse operations.There were no inverted images on the video cart; instead, the field of vision was lost.Thirdly, the visual direction was not freely movable but was still under manual control.Fourthly, the endoscope could be moved freely.Fifthly, there was no physical damage, and no parts were missing or detached and entered the patient's body.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 30-degree endoscope for failure analysis investigation.The endoscope was analyzed and the complaint was not confirmed by failure analysis.Customer reported multiple issues: image and signal loss when the camera was flipped, delay and asynchrony experienced by the surgeon, loss of the left eye¿s field of view indicated on the system, and random screen flickering during the procedure.The endoscope was found to have a defect in the camera instrument adapter.During friction testing, the adapter failed to rotate properly and produced noise, indicating binding.Further evaluation revealed that the endoscope adapter shaft bearing was contributing to the friction.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22138243
Report Number2955842-2025-20639
Device Sequence Number7122467
Product Code NAY
UDI-Device Identifier00886874112212
UDI-Public(01)00886874112212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470027-64
Device Catalogue Number470027
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale